Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 19, 2000, 6:26 PM CST for Okaloosa County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2000, 6:26 PM CST (00:26 UTC)
- Expired
- Mar 19, 2000, 7:00 PM CST
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 12:45 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 200028 SVRMOB FLC091-200100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 626 PM CST SUN MAR 19 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN FLORIDA * UNTIL 700 PM CST * AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTH OF CRESTVIEW...MOVING NORTHEAST AT 35 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROAtDS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:51 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 19, 2:51 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 251 PM CST SUN MAR 19 2000 NEXT 12 TO 18 HOURS SHALL PROVE TO BE ACTIVE RAIN EVENT AT THE VERY LEAST AS COLD FRONT MOVES THROUGH THE AREA. RAIN EVENT TOOK A SHORT BREAK THIS MORNING THEN STARTED UP AGAIN THIS AFTERNOON. 12Z RAOBS SHOW 850 MB JET MAX OVER BHM. COLD FRONT HAS BEEN PUSHING HARDER THROUGH LOUISIANA NOW...BUT THE LLJET MAX SHOULD BE MIGRATING EAST BEFORE THE FRONT MAKES IT IN LATER TODAY. AS VERY ACTIVE CONVECTION STARTS UP TO WEST...LOW LEVEL HELICITY WITH INCREASING INSOLATION MADE IT NECESSARY FOR SPC TORNADO WATCH ISSUANCE UNTIL 01Z FOR ALL EXC MS ZONES. UPDATED ZONE HEADERS ACCORDINGLY. FFG NOW HAS ABOUT 0.75 INCHES OF HEADROOM SINCE ALL THE RAINFALL YESTERDAY...AND THUS FFW ISSUE IS BEING LOOKED AT AS WELL. AS YESTERDAY...WILL BE GOING WITH FAN GUIDANCE. MOST OF THS SHUD CLEAR THE FA TONIGHT AND WILL USE FMR GUIDANCE FOR THE BALANCE OF THE EXTENDED. FOR THE MARITIMES...TORNADO WATCH ENDING AT 700 PM AND SCA FOR REMAINDER OF TONIGHT THROUGH MONDAY AS WIND CONTINUES PICKUP FROM THE SOUTH AND SHIFTS TO NW. SEAS TO 9 FT WITH SCT TO NUMEROUS SHRA AND TSRA ENDING EARLY. 77 PRELIM NUMBERS... MOB EB 047/066 049/075 056 77520 PNS EB 052/070 050/073 055 77630 DTS EB 052/070 050/073 055 77640 GZH EB 048/066 041/079 050 77620 2R0 EB 043/063 042/076 051 77310 61A EB 048/066 041/079 050 77620 .MOB...M AL...TORNADO WATCH ALL ZONES THROUGH 200100Z MAR 00. FL...TORNADO WATCH ALL ZONES THROUGH 200100Z MAR 00. MS...NONE. AL...SCA TONIGHT ALL ZONES. FL...SCA TONIGHT ALL ZONES. MS...NONE.
In the hours before
Special weather statement, Mar 19, 3:53 PM CST, 2 hours 33 minutes before
ALZ039-051>053-061-063-GMZ630-650-670-192230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 353 PM CST SUN MAR 19 2000 ...A TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COxUNTIES IN SOUTHWEST ALABAMA... CHOCTAW...WASHINGTON...MOBILE...MARENGO...CLARK...AND THE COASTAL WATERS OF SOUTHWEST ALABAMA INCLUDING MOBILE BAY.
Special weather statement, Mar 19, 6:15 PM CST, 11 minutes before
ALZ054>060-062-064-FLZ001>006-GMZ655-200115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 615 PM CST SUN MAR 19 2000 THE FOLLOWING SOUTHWEST ALABAMA AND WESTERN FLORIDA PANHANDLE COUNTIES HAVE BEEN CLEARED FROM THE TORNADO WATCH 105 THAT IS IN EFFECT UNTIL 7 PM THIS EVENING... FOR SOUTHWEST ALABAMA... WILCOX...MONROE...CONECUH...BUTLER...CRENSHAW...EXCAMBIA AND COVINGTON. FOR NORTHWEST FLORIDA... ESCAMBIA...SANTA ROSA...OKALOOSA AND THE COASTAL WATERS FROM PENSACOLA TO DESTIN OUT 20 NAUTICAL MILES. THE THREAT OF SEVERE WEATHER HAS GREATLY DIMINISHED AS THE LINE OF STORMS JUST AHEAD OF A COLD FRONT THAT SPARKED WARNINGS EARLIER HAVE WEAKEFNED AND CONTINUE TO PUSH QUICKLY EAST OF THE AREA.
Special weather statement, Mar 19, 6:20 PM CST, 6 minutes before
ALZ054>060-062-064-FLZ001>006-GMZ655-200115- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD BALDWIN NATIONAL WEATHER SERVICE MOBILE AL 620 PM CST SUN MAR 19 2000 THE FOLLOWING SOUTHWEST ALABAMA AND WESTERN FLORIDA PANHANDLE COUNTIES HAVE BEEN CLEARED FROM THE TORNADO WATCH 105 THAT IS IN EFFECT UNTIL 7 PM THIS EVENING... FOR SOUTHWEST ALABAMA... BALDWIN...WILCOX...MONROE...CONECUH...BUTLER...CRENSHAW...EXCAMBIA AND COVINGTON. FOR NORTHWEST FLORIDA... ESCAMBIA...SANTA ROSA...OKALOOSA AND THE COASTAL WATERS FROM PENSACOLA TO DESTIN OUT 20 NAUTICAL MILES. THE THREAT OF SEVERE WEATHER HAS GREATLY DIMINISHED AS THE LINE OF STORMS JUST AHEAD OF A COLD FRONT THAT SPARKED WARNINGS EARLIER HAVE WEAKENED AND CONTINUE TO PUSH QUICKLY EAST OF THE AREA.
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.